Journal of Complementary and Integrative Medicine
Editor-in-Chief: Lui, Edmund
Editorial Board Member: Chan, Kelvin / Ko, Robert / Leung, Kelvin Sze-Yin / Tamayo, Carmen / Zhang, Zhang-Jin
4 Issues per year
SCImago Journal Rank (SJR) 2014: 0.203
Source Normalized Impact per Paper (SNIP) 2014: 0.290
Impact per Publication (IPP) 2014: 0.655
Volume 11 (2014)
Volume 10 (2013)
Volume 9 (2012)
Volume 8 (2011)
Volume 7 (2010)
Volume 6 (2009)
Volume 5 (2008)
Volume 4 (2007)
Volume 3 (2006)
Volume 2 (2005)
Volume 1 (2004)
Most Downloaded Articles
- 2014 IN-CAM Research Symposium: The Next Wave of Complementary and Integrative Medicine and Health Care Research by Boon, Heather/ Kania-Richmond, Ania/ Verhoef, Marja J./ Tsui, Teresa and Danelesko, Elaine
- Is yoga an effective treatment in the management of patients with chronic low back pain compared with other care modalities – a systematic review by Hill, Christopher
- Phytonutrients as therapeutic agents by Gupta, Charu and Prakash, Dhan
Iatrogenic venous thrombosis secondary to supplemental medicine toxicity
1Cleveland Clinic, Cleveland, OH, USA
2Wake Forest Baptist Medical Center, Winston-Salem, NC, USA
Citation Information: Journal of Complementary and Integrative Medicine. Volume 10, Issue 1, Pages 129–134, ISSN (Online) 1553-3840, ISSN (Print) 2194-6329, DOI: 10.1515/jcim-2012-0003, August 2013
- Published Online:
Objective: We described a case of cerebral venous sinus thrombosis in a patient taking multiple supplements as part of a naturopathic anti-aging regimen.
Methods: Case report.
Results: The patient presented with a thalamic infarct associated with a thrombus in the vein of Galen. He reported no previous history of endocrinopathy and no known hypercoagulability risk factors. He was treated with therapeutic anticoagulation resulting in improvement. Diagnostic workup revealed hyperthyroidism and gonadotrophic deficiency attributed to significant supplement medicine usage.
Conclusion: This case highlights a potential risk of dietary supplements. Use of these supplements may be a risk factor for idiopathic cerebral venous thrombosis.